Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2005, 2:10 PM EDT for Hampton County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 2:10 PM EDT (18:10 UTC)
- Expired
- Jul 13, 2005, 2:46 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 25 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 131810
SVRCHS
SCC049-131845-
/O.NEW.KCHS.SV.W.0094.050713T1810Z-050713T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT WED JUL 13 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 245 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF BRUNSON TO 10 MILES SOUTHWEST OF
ESTILL...OR ALONG A LINE EXTENDING FROM ALLENDALE TO 15 MILES EAST
OF SYLVANIA...MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GIFFORD...
LURAY...
BRUNSON AND LENA...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3278 8132 3283 8125 3288 8126 3295 8121
3297 8118 3302 8107 3282 8112 3271 8114
3270 8116 3267 8139
$$2 follow-up statements
000
WWUS52 KCHS 131830
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT WED JUL 13 2005
SCC049-131845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-050713T1845Z/
HAMPTON-
230 PM EDT WED JUL 13 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HAMPTON COUNTY...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRUNSON TO ESTILL...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BRUNSON...
ESTILL...GIFFORD...HAMPTON...LENA AND LURAY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3278 8132 3283 8125 3288 8126 3295 8121
3297 8118 3302 8107 3282 8112 3266 8116
3270 8116 3267 8134
$$000
WWUS52 KCHS 131846
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT WED JUL 13 2005
SCC049-131855-
/O.EXP.KCHS.SV.W.0094.000000T0000Z-050713T1845Z/
HAMPTON-
245 PM EDT WED JUL 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY HAS EXPIRED...
AT 245 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER A LINE OF STRONG THUNDERSTORMS EXTENDING
FROM JENNYS SOUTH THROUGH HAMPTON AND SHIRLEY...WILL CONTINUE TO
MOVE EAST AT 25 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE
POSSIBLE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3278 8132 3283 8125 3288 8126 3295 8121
3297 8118 3302 8107 3282 8112 3266 8116
3270 8116 3267 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:11 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 13, 10:11 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1011 AM EDT WED JUL 13 2005 .SHORT TERM /THIS AFTERNOON/...FORECAST AREA REMAINS UNDER WEAK UPPER AND SFC RIDGING THIS MORNING...WITH SHORTWAVE ENERGY ASSOCIATED WITH REMNANTS OF DENNIS SEEN IN WV IMAGERY STRETCHING FROM NW GA...INTO CENTRAL MS. MEANWHILE SHORTWAVE ENERGY ROUNDING BASE OF H5 TROUGH OVER NEW ENGLAND FUELING MCS ACROSS FAR EASTERN NC. CLOSER TO HOME...KCLX-88D INDICATES SHWRS IN THE COASTAL WATERS CONTINUE TO PUSH FURTHER EASTWARD INTO THE ATLANTIC. MAIN SHORT TERM CONCERN FOR THE AFTERNOON REVOLVES AROUND POPS. THIS AFTERNOON...THE CWA WILL REMAIN UNDER THE INFLUENCE OF WEAK H5 RIDGING IN ADVANCE OF SHORTWAVE APPROACHING FROM THE WEST. NAM AND GFS LOOK TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK FROM MCS TO OUR NORTH...PUSHING CONVECTIVE PRECIP TOO FAR SOUTH INTO THE FORECAST AREA. MEANWHILE NAM IS HANDLING SHORTWAVE ENERGY ACROSS GA/AL/MS WELL. ADJUSTING MODEL SOUNDINGS YIELDS CAPE VALUES OF 3800-4000 J/KG AND LI/S AROUND -8. LOW CLOUD COVER ACROSS GA WILL SERVE AS A GOOD DIFFERENTIAL HEATING BOUNDARY...AND WITH SHORTWAVE ENERGY SHIFTING EASTWARD WILL KEEP HIGHEST POPS ACROSS WESTERN GA ZONES. WILL LOWER POPS A BIT ACROSS NORTHERN SC ZONES AS COVERAGE NOT EXPECTED TO BE TO GREAT WITH WEAK H5 RIDGING IN PLACE AND SEA BREEZE SERVING AS THE ONLY LIFTING MECHANISM. TEMPS LOOK ON TRACK WITH HIGHS IN THE LOWER 90S AWAY FROM THE COAST. && .MARINE...SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS WITH SEAS OF 2 FT IN THE COASTAL WATERS AND 2 TO 3 FT IN THE OUTER GA WATERS. HAVE TWEAKED WINDS UP A BIT THIS AFTERNOON BASED ON CURRENT OBS...OTHERWISE NO CHANGES MADE. && .AVIATION...SCT CU BEGINNING TO DEVELOP AT BOTH TERMINAL SITES THIS MORNING. SHWR/TSTM COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH FOR TEMPO GROUP MENTION THIS AFTERNOON...BUT WILL CONTINUE TO RUN WITH CB AS ATMOSPHERE CONTINUES TO DESTABILIZE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ
Hazardous weather outlook, Jul 13, 5:00 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUL 13 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 13, 1:18 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 118 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131745- ALLENDALE-SCREVEN- 118 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 145 PM EDT... AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BARNWELL TO 9 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MARTIN...BALDOCK...SEIGLING...MILBURY...APPLETON AND ALLENDALE THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 1:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 144 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131815- ALLENDALE-SCREVEN- 144 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF APPLETON TO 12 MILES SOUTHWEST OF MILBURY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ALLENDALE TO 5 MILES NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...APPLETON...SEIGLING...ULMER...SYCAMORE...BARTON AND ALLENDALE THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 37 min |
| Jul 13, 2:12 PM EDT | Tornado Warning | CHS | Beaufort | 33 min |
| Jul 13, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 34 min |
| Jul 13, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 50 min |
| Jul 13, 5:05 PM EDT | Tornado Warning | CHS | Beaufort | 25 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 35 min |
| Jul 13, 5:52 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.